Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 88, NWS Indianapolis, IN

July 1, 201412 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2014, 2:31 AM EDT for 12 counties in Indiana. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 2:31 AM EDT (06:31 UTC)
Expired
Jul 1, 2014, 3:30 AM EDT
In force
59 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bartholomew County, IN, Brown County, IN, Decatur County, IN, Hamilton County, IN, Hancock County, IN, Henry County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Morgan County, IN, Rush County, IN, Shelby County, IN

The radar

The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:35 AM EDTTSTM WND DMG3 N Greenwood, INTREE UPROOTED NEAR US HWY 31 AND EDGEWOOD AVE. TIME ESTIMATED FROM RADAR.
Jul 1, 2:35 AM EDTTSTM WND DMGGreenwood, INLOTS OF LIMBS AND SMALL TREES DOWNED ALONG FRY ROAD BETWEEN MERIDIAN ST AND US HWY 31. TIME ESTIMATED FROM RADAR.
Jul 1, 2:35 AM EDTTSTM WND DMGGreenwood, INPLATE GLASS WINDOWS BLOWN OUT ON THE SOUTHEAST CORNER OF VALUE CITY FURNITURE. ADDITIONALLY...AWNING ON THE VITAMIN SHOPPE IN FRONT OF VALUE CITY FURNITURE WAS RIPPED OFF OF THE BUILDING. TIME ESTIMATED FROM RADAR.
Jul 1, 2:35 AM EDTTSTM WND DMGGreenwood, INTWO TO THREE FOOT DIAMETER TREE SNAPPED AT ITS BASE IN FRONT OF THE GREENWOOD PARK MALL. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS53 KIND 010631
SVRIND
INC005-013-031-057-059-065-081-095-097-109-139-145-010730-
/O.NEW.KIND.SV.W.0088.140701T0631Z-140701T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
231 AM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTHOLOMEW COUNTY IN CENTRAL INDIANA...
  NORTHERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
  DECATUR COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
  HANCOCK COUNTY IN CENTRAL INDIANA...
  HENRY COUNTY IN EAST CENTRAL INDIANA...
  JOHNSON COUNTY IN CENTRAL INDIANA...
  SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
  EASTERN MARION COUNTY IN CENTRAL INDIANA...
  EASTERN MORGAN COUNTY IN CENTRAL INDIANA...
  RUSH COUNTY IN CENTRAL INDIANA...
  SHELBY COUNTY IN CENTRAL INDIANA...

* UNTIL 330 AM EDT

* AT 229 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF ANDERSON TO 7 MILES SOUTH OF
  MARTINSVILLE...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  ANDERSON...SHELBYVILLE...FRANKLIN...GREENFIELD...NEW CASTLE...
  RUSHVILLE...GREENSBURG...CUMBERLAND...PENDLETON...BARGERSVILLE...
  NEW WHITELAND...MORGANTOWN...WHITELAND...SPRING LAKE...NEW
  PALESTINE...BEANBLOSSOM...TRAFALGAR...MARKLEVILLE...SPEARSVILLE AND
  MIDDLETOWN.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 72 AND 112.

THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 208 AND 230.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 80 AND 133.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS HAVE PRODUCED WIND GUSTS 
IN EXCESS OF 70 MPH ON THE WEST SIDE OF THE INDIANAPOLIS METRO AREA. 
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3979 8521 3978 8530 3927 8529 3919 8544
      3918 8568 3932 8638 3934 8638 3936 8655
      4015 8580 3994 8519
TIME...MOT...LOC 0630Z 294DEG 45KT 4004 8575 3932 8642

HAIL...<.75IN
WIND...70MPH

$$

RYAN
2 follow-up statements
385 
WWUS53 KIND 010655
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 AM EDT TUE JUL 1 2014

INC057-097-109-010704-
/O.CAN.KIND.SV.W.0088.000000T0000Z-140701T0730Z/
MORGAN IN-MARION IN-HAMILTON IN-
255 AM EDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
EASTERN MARION AND EASTERN MORGAN COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED 
ACROSS/MOVED OUT OF THE WARNED AREA.

LAT...LON 3979 8521 3978 8530 3927 8529 3919 8545
      3918 8568 3931 8631 3934 8629 3934 8625
      3938 8625 3964 8600 3964 8595 3968 8595
      4005 8559 3994 8519
TIME...MOT...LOC 0654Z 294DEG 45KT 3996 8540 3925 8608

$$

INC005-013-031-059-065-081-095-139-145-010730-
/O.CON.KIND.SV.W.0088.000000T0000Z-140701T0730Z/
SHELBY IN-RUSH IN-MADISON IN-JOHNSON IN-HENRY IN-HANCOCK IN-
BARTHOLOMEW IN-BROWN IN-DECATUR IN-
255 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
NORTHEASTERN BROWN...NORTHERN BARTHOLOMEW...HANCOCK...HENRY...
SOUTHEASTERN JOHNSON...SOUTHEASTERN MADISON...RUSH AND SHELBY
COUNTIES UNTIL 330 AM EDT...

AT 253 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEW CASTLE TO 9 MILES NORTHEAST OF NASHVILLE...AND
MOVING SOUTHEAST AT 50 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
SHELBYVILLE...NEW CASTLE...RUSHVILLE...GREENSBURG...EDINBURGH...
MARIETTA...GREENSBORO...KNIGHTSTOWN...CARTHAGE...TAYLORSVILLE...
SPICELAND...DUNREITH...ARLINGTON...FLAT ROCK...MANILLA...CLIFFORD...
MAYS...LEWISVILLE...WALDRON AND GENEVA.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 72 AND 96.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 102 AND 133.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 101 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3979 8521 3978 8530 3927 8529 3919 8545
      3918 8568 3931 8631 3934 8629 3934 8625
      3938 8625 3964 8600 3964 8595 3968 8595
      4005 8559 3994 8519
TIME...MOT...LOC 0654Z 294DEG 45KT 3996 8540 3925 8608

HAIL...<.75IN
WIND...70MPH

$$

RYAN
487 
WWUS53 KIND 010709
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
309 AM EDT TUE JUL 1 2014

INC013-095-010719-
/O.CAN.KIND.SV.W.0088.000000T0000Z-140701T0730Z/
MADISON IN-BROWN IN-
309 AM EDT TUE JUL 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWN AND
SOUTHEASTERN MADISON COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3979 8521 3978 8530 3927 8529 3919 8545
      3918 8568 3927 8609 3930 8608 3964 8579
      4000 8541 3994 8519
TIME...MOT...LOC 0709Z 294DEG 45KT 3988 8518 3922 8581

$$

INC005-031-059-065-081-139-145-010730-
/O.CON.KIND.SV.W.0088.000000T0000Z-140701T0730Z/
SHELBY IN-RUSH IN-JOHNSON IN-HENRY IN-HANCOCK IN-BARTHOLOMEW IN-
DECATUR IN-
309 AM EDT TUE JUL 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DECATUR...
NORTHERN BARTHOLOMEW...SOUTHEASTERN HANCOCK...SOUTHERN HENRY...
SOUTHEASTERN JOHNSON...RUSH AND SHELBY COUNTIES UNTIL 330 AM EDT...

AT 307 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HAGERSTOWN TO COLUMBUS...AND MOVING SOUTHEAST AT 50
MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...NEWBERN...MILFORD...HARTSVILLE...MILROY...BURNEY...
ADAMS...GLENWOOD...SANDUSKY...NEW SALEM...LETTS...CLARKSBURG...LAKE
SANTEE...MILLHOUSEN AND NEWPOINT.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 72 AND 85.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 113 AND 133.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 109 AND 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3979 8521 3978 8530 3927 8529 3919 8545
      3918 8568 3927 8609 3930 8608 3964 8579
      4000 8541 3994 8519
TIME...MOT...LOC 0709Z 294DEG 45KT 3988 8518 3922 8581

HAIL...<.75IN
WIND...60MPH

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:59 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 1, 12:59 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1259 AM EDT TUE JUL 1 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 355 PM EDT MON JUN 30 2014

COLD FRONT AND UPPER TROUGH WILL MOVE THROUGH THE AREA THROUGH
WEDNESDAY...CONTINUING THE RECENT ACTIVE PATTERN. HOWEVER...LARGE
DOME OF SURFACE HIGH PRESSURE IN THE WAKE OF THIS FRONT WILL BRING
A RETURN TO COOLER TEMPERATURES AND DRY WEATHER FOR THE LAST HALF
OF THE WEEK AND INTO THE HOLIDAY WEEKEND ACROSS CENTRAL INDIANA.

&&

.NEAR TERM /REST OF TONIGHT/...

ISSUED AT 1201 AM EDT TUE JUL 1 2014

QUICK UPDATE TO INCREASE POPS TO CATEGORICAL IN THE NORTHWEST AND
BRING LIKELY POPS AS FAR SOUTH AS I 70 CORRIDOR DURING THE
OVERNIGHT. ADDED HEAVY RAIN WORDING WITH LOW LEVEL JET PARALLEL TO
THE LINE AND DAMAGING WIND WORDING INTO THE NORTHWESTERN COUNTIES
IN THE SEVERE THUNDERSTORM WATCH AREA.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
ISSUED AT 355 PM EDT MON JUN 30 2014

WEAKENING COMPLEX OF STORMS MAY STILL BE OVER THE AREA EARLY
TUESDAY WITH THE FRONT TRAILING IT. MAY SEE STORMS REDEVELOPING
ACROSS THE SOUTHEASTERN PORTIONS OF THE FORECAST AREA TOMORROW
BEFORE THE FRONT MOVES THROUGH THE AREA. WILL EVEN HAVE TO CARRY A
SLIGHT CHANCE ACROSS THE SOUTH EARLY TOMORROW NIGHT.

SHOULD BE DRY LATE TOMORROW NIGHT INTO EARLY WEDNESDAY...BUT SOME
SHOWERS WILL BE POSSIBLE AS THE UPPER TROUGH SWINGS THROUGH
WEDNESDAY AFTERNOON WITH SOME SHALLOW INSTABILITY AND STEEP LOW
LEVEL LAPSE RATES. HOWEVER...K INDICES ARE LOW ENOUGH THAT THUNDER
APPEARS UNLIKELY AND WILL ONLY CARRY SHOWERS. REMAINDER OF THE
SHORT TERM WILL BE DRY AS HIGH PRESSURE QUICKLY BUILDS INTO THE
AREA.

MOS BLEND NUMBERS APPEARED REASONABLE ON TEMPERATURES BASED ON 850
TEMPS AND LOW LEVEL THICKNESSES.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
ISSUED AT 235 PM EDT MON JUN 30 2014

MODELS ARE CLOSE ENOUGH THAT THE ALLBLEND INITIALIZATION CAN BE
ACCEPTED FOR MOST ITEMS.

HIGH PRESSURE WILL PROVIDE COOL AND DRY CONDITIONS FOR THE FIRST
HALF OF THE LONG TERM. A WARM FRONT AND WEAK UPPER SYSTEM WILL BEGIN
TO INFLUENCE THE AREA DURING THE SECOND HALF.

00Z ECMWF IS MUCH FASTER AND MORE AGGRESSIVE IN BRINGING IN RAIN
WITH THE FRONT...AS EARLY AS SUNDAY. 12Z GFS IS MUCH DRIER. HOWEVER
GFS ENSEMBLES ARE IN BETWEEN. FOR NOW WILL GO DRY ON SUNDAY AND ONLY
LOW POPS SUNDAY NIGHT AND MONDAY GIVEN THE HIGH UNCERTAINTY IN
TIMING OF RAIN. TEMPERATURES WILL RETURN TO NORMAL BY MONDAY AS THE
WARM FRONT MOVES IN.

&&

.AVIATION /DISCUSSION FOR 010600Z TAF ISSUANCE/...

ISSUED AT 1258 AM EDT TUE JUL 1 2014

VFR CONDITIONS COULD POSSIBLY DETERIORATE TO MFVR/IFR CONDITIONS IN
ANY CONVECTION EARLY THIS MORNING. EVEN THOUGH TIMING AND COVERAGE
IS STILL HIGHLY SUSPECT...LEANED AWAY FROM MOST OF THE SHORT TERM
GUIDANCE WHICH SHOWS THE CURRENT LINE OVER NRN IL/IN MOVING E/SE
JUST WASHING OUT OVER CENTRAL INDIANA. BASED ON LATEST TRENDS THINK
THIS LINE WILL EVENTUALLY WORK IT/S WAY ACROSS THE CWA. TIMING IN
TAFS WAS BASED ON PROGRESSION OF THE LINE THUS FAR.

LATEST THINKING IS THIS WILL MAKE IT/S WAY ACROSS MOST OF THE TAF
SITES RANGING FROM 06Z TO THE NORTH...TO 10Z TO THE SOUTH.

WINDS TONIGHT SHOULD REMAIN UP ENOUGH TO PREVENT FOG...BUT WILL HAVE
TO WATCH CLOSELY. COLD FRONT COULD BRING ADDITIONAL SHOWERS AFTER
12Z TODAY SO WENT VCSH ALL SITES...THEN DRY BY THE AFTERNOON.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...NIELD
NEAR TERM...CP
SHORT TERM...NIELD
LONG TERM...50
AVIATION...SMF

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 30, 10:01 PM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1001 PM EDT MON JUN 30 2014

INZ021-028>031-035>049-051>057-060>065-067>072-011015-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1001 PM EDT MON JUN 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG TO SEVERE THUNDERSTORMS.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED
TORNADOES...TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING AND
DANGEROUS LIGHTNING.

TIMING: GREATEST THREAT FOR SEVERE WEATHER WILL EXIST AFTER 100
AM EDT.

DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT
LAKES TONIGHT...WITH THE POTENTIAL FOR A LARGE AREA OF STRONG TO
SEVERE THUNDERSTORMS TO EXPAND INTO THE AREA LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH WEDNESDAY.
DANGEROUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAIN AND GUSTY
WINDS ARE POSSIBLE WITH ANY THUNDERSTORM.

DISCUSSION: THUNDERSTORM CHANCES WILL CONTINUE THROUGH WEDNESDAY AS
A SERIES OF UPPER LEVEL WAVES AND A STRONG COLD FRONT MOVE THROUGH
CENTRAL INDIANA. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT WITH
COOLER AND MUCH DRIER WEATHER FOR THE SECOND HALF OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 AM EDT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 1, 1:43 AM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
143 AM EDT TUE JUL 1 2014

INZ030-031-037>041-010630-
BOONE-CLINTON-DELAWARE-HAMILTON-HOWARD-MADISON-TIPTON-
143 AM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN DELAWARE...
SOUTHEASTERN CLINTON...BOONE...HAMILTON...EASTERN HOWARD...NORTHERN
MADISON AND TIPTON COUNTIES UNTIL 230 AM EDT...

AT 140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SWAYZEE TO 6 MILES
EAST OF CRAWFORDSVILLE...AND MOVING EAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  TIPTON...
  LEBANON...
  ELWOOD...
  ZIONSVILLE...
  ALEXANDRIA...
  NOBLESVILLE...
  KIRKLIN...
  WINDFALL...
  ADVANCE...
  ULEN...
  SHERIDAN...
  ATLANTA...
  ARCADIA...
  WHITESTOWN...
  MORSE RESERVOIR...
  SUMMITVILLE...
  CICERO...
  ORESTES...
  WESTFIELD...
  FRANKTON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4053 8586 4038 8585 4038 8526 3992 8626
      3992 8640 4002 8669 4006 8669 4057 8588
TIME...MOT...LOC 0543Z 282DEG 40KT 4053 8578 4002 8674

RYAN
Local storm report, Jul 1, 2:09 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     ADVANCE                 40.00N  86.62W
07/01/2014                   BOONE              IN   AMATEUR RADIO

            4 TO 5 INCH DIAMETER TREE LIMB DOWNED ALONG STATE ROUTE
            75.

&&

MDR
Local storm report, Jul 1, 2:11 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0203 AM     TSTM WND GST     2 SSE DANVILLE          39.74N  86.51W
07/01/2014  M65 MPH          HENDRICKS          IN   AMATEUR RADIO

            60-70 MPH WINDS JUST SSE OF THE HIGH SCHOOL

&&

CP
Local storm report, Jul 1, 2:14 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 AM     TSTM WND GST     5 NE BROWNSBURG         39.89N  86.33W
07/01/2014  E55 MPH          MARION             IN   AMATEUR RADIO

            50-60 MPH ESTIMATED WIND GUST

&&

CP
Local storm report, Jul 1, 2:20 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 AM     TSTM WND DMG     3 S ADVANCE             39.95N  86.62W
07/01/2014                   BOONE              IN   AMATEUR RADIO

            POWER POLES DOWN AND LAYING IN ROAD ON STATE ROAD 75
            SOUTH OF 500 S BETWEEN ADVANCE AND JAMESTOWN

&&

CP
Local storm report, Jul 1, 2:26 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
226 AM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 AM     TSTM WND GST     7 SW INDIANAPOLIS       39.72N  86.29W
07/01/2014  M71 MPH          MARION             IN   ASOS

&&

CP

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 12:29 AM EDTSpecial Weather StatementINDCarroll, Fountain, Tippecanoe, Warren46 min
Jul 1, 1:06 AM EDTSpecial Weather StatementINDBoone, Clinton, Fountain, Howard, Montgomery, Parke and 2 more39 min
Jul 1, 1:37 AM EDTSevere Thunderstorm WarningINDHendricks, Montgomery, Putnam23 min
Jul 1, 1:43 AM EDTSpecial Weather StatementINDBoone, Hamilton, Tipton47 min
Jul 1, 1:55 AM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Johnson, Marion, Montgomery, Putnam50 min
Jul 1, 2:14 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Madison, Marion31 min
Jul 1, 3:07 AM EDTSpecial Weather StatementINDBartholomew, Brown, Jackson, Jennings38 min
Jul 1, 3:29 AM EDTSpecial Weather StatementINDDecatur31 min
Jul 1, 5:38 PM EDTSpecial Weather StatementINDLawrence, Martin37 min
Jul 1, 5:48 PM EDTSevere Thunderstorm WarningINDLawrence, Martin42 min
Jul 1, 6:55 PM EDTAreal Flood AdvisoryINDLawrence, Martin3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.